Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 14, NWS Milwaukee, WI

April 13, 2006Dane County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Apr 13, 2006, 10:12 PM CDT for Dane County, Wisconsin. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2006, 10:12 PM CDT (03:12 UTC)
Expired
Apr 13, 2006, 10:30 PM CDT
In force
18 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Dane County, WI

The radar

The Milwaukee radar (KMKX), 49 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 8:24 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 774 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
774 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
2028 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 140312
SVRMKX
WIC025-140330-
/O.NEW.KMKX.SV.W.0014.060414T0312Z-060414T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1012 PM CDT THU APR 13 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEAST DANE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 1030 PM CDT

* AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STOUGHTON...AND MOVING EAST AT 55 MPH.

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4301 8924 4283 8925 4284 8901 4306 8902

$$
COLLAR/HENTZ
1 follow-up statement
000 
WWUS53 KMKX 140330
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1030 PM CDT THU APR 13 2006

WIC025-140339-
/O.EXP.KMKX.SV.W.0014.000000T0000Z-060414T0330Z/
DANE WI-
1030 PM CDT THU APR 13 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST DANE COUNTY EXPIRES 
AT 1030 PM CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING FOR SOUTHEAST DANE 
COUNTY HAS MOVED OUT OF THE AREA. THUS...THE SEVERE THUNDERSTORM 
WARNING FOR SOUTHEAST DANE COUNTY HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CDT 
FRIDAY MORNING FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN.

LAT...LON 4301 8924 4283 8925 4284 8901 4306 8902

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:34 PM CDT, 6 hours 38 minutes earlier.

Area forecast discussion, Apr 13, 3:34 PM CDT, 6 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
334 PM CDT THU APR 13 2006

.DISCUSSION...FCST FOCUS ON SEVERE POSSIBILITIES WITH
THUNDERSTORMS TONIGHT...AND AGAIN ON SAT NIGHT/SUNDAY.

AS EXPECTED...RETURNS ON AREA 88-D RADARS PICKING UP BEGINNING OF
CONVECTIVE DEVELOPMENT IN SE MN AHEAD OF WEAK SHRT WAVE ON
DAKOTAS/MN BRDR AND IN MASS CONVERGENCE ZONE AS 30 KT 850 MB WINDS
ON SLATER IA PROFILER MOVE INTO RGN OF LIGHTER WINDS EVIDENCED
WITH 5-10 KTS ON BLUE RIVER PROFILER.

DIFFICULTY OF GETTING DEEP CONVECTION TONIGHT DUE TO LACK OF
MOISTURE INDICATED BY LACK OF CEILINGS BLO 12K FT IN AREA OF
DEVELOPING RADAR RETURNS. OVER SRN WI SFC DEW POINTS IN THE
40S...WITH SPC RIGHTFULLY INDICATING BEST CHC OF SEVERE WILL BE
ALONG AND SOUTH OF SHARP DEW POINT GRADIENT CURRENTLY ALONG A DSM
STL LINE...THAT LOOKS TO REMAIN SOUTH OF WI TONIGHT. HOWEVER 30 TO
40KT LOW LVL JET MAY BE ENOUGH TO FEED ELEVATED CONVECTION OVER
RGN THIS EVENING...BRINGING A CHC OF HAIL BEFORE TURNING WEST
AROUND 06Z AS TROF MOVES THRU.

NRLY WINDS FOR FRI THO WK CAA AS ZONAL FLOW AND THERMAL RDG AHEAD OF
WAVE ACROSS SRN CANADA KEEPS 850 TEMPS FROM DROPPING OVER CWA.
LOOKING FOR TEMPS IN THE 70S WITH CHC OF PCPN IN UNSTABLE AIRMASS
LIMITED TO LOCATIONS SOUTH OF WI IN BETTER 1000-850MB AND 850-700
MB FRONTOGENTIC FORCING AND Q VECTOR CONVERGENCE.

MORE VIGOROUS WAVE TO APPROACH AND BRING BETTER CHC FOR SEVERE ON
SAT NIGHT INTO SUNDAY AS WAVE BECOMES NEG TILTED AND CLOSES OFF.
SOME DIFFERENCES...BUT SIMILAR AGREEMENT IN BRINGING LOW LVL JET
INTO SW WI SAT BY 00Z...AND FORCING ALONG BAROCLINIC ZONE ACROSS
SRN WI SAT EVE.

PCPN LINGERS THRU SUNDAY AS CLOSED SYSTEM MOVES ACROSS WRN GRT
LAKES...WITH A DRY MONDAY INTO TUE. NEXT WAVE IN BUSY PATTERN TO
AFFECT RGN BEGINNING TUE AFTERNOON/EVE THRU WED. GFS SHOWING THIS
SYSTEM CLOSING OFF AND LINGERING INTO FRIDAY. THO SUPPORTED BY
POSITIVE HEIGHT ANOMALY OVER HUDSON BAY...WILL WAIT FOR SUPPORT
FROM LATER RUNS TO SPREAD PCPN CHS THRU THE END OF NEXT WEEK.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

09/09
Hazardous weather outlook, Apr 13, 5:20 PM CDT, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
520 PM CDT THU APR 13 2006

WIZ046-047-051-052-056>060-062>072-141000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
520 PM CDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL
IS THE MAIN HAZARD...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH
THUNDERSTORMS BECOMING LIKELY SATURDAY NIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS SATURDAY NIGHT...SOUTH OF A PRINCETON...TO
CAMPBELLSPORT...TO PORT WASHINGTON LINE.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND
AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-665-141000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
520 PM CDT THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT. LARGE HAIL
IS THE MAIN HAZARD...ALTHOUGH DAMAGING WINDS ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SMALL CRAFT ADVISORY CONDITIONS MAY BE MET SATURDAY NIGHT THROUGH
SUNDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH
THUNDERSTORMS BECOMING LIKELY SATURDAY NIGHT. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS SATURDAY NIGHT...SOUTH OF PORT WASHINGTON.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY EVENING...AND
AGAIN TUESDAY AFTERNOON INTO TUESDAY NIGHT.

MBK

In the hours before

Local storm report, Apr 13, 9:45 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     HAIL             1 NW MCFARLAND          43.03N 89.31W
04/13/2006  M1.50 INCH       DANE               WI   AMATEUR RADIO

&&

DRH
Local storm report, Apr 13, 9:49 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
949 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             3 SE BLUE MOUNDS        42.99N 89.78W
04/13/2006  M1.75 INCH       DANE               WI   PUBLIC

&&

DRH
Local storm report, Apr 13, 9:54 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             1 WSW SHOREWOOD HILLS   43.07N 89.46W
04/13/2006  M1.50 INCH       DANE               WI   AMATEUR RADIO

0945 PM     HAIL             COTTAGE GROVE           43.08N 89.20W
04/13/2006  M3.00 INCH       DANE               WI   TRAINED SPOTTER

&&

DRH
Local storm report, Apr 13, 9:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
955 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0937 PM     HAIL             MADISON                 43.08N 89.39W
04/13/2006  M2.00 INCH       DANE               WI   TRAINED SPOTTER

            UNIVERSITY OF WISCONSIN...MADISON CAMPUS.

&&

DRH
Local storm report, Apr 13, 9:56 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
956 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             MONONA                  43.05N 89.33W
04/13/2006  M3.00 INCH       DANE               WI   TRAINED SPOTTER

&&

DRH
Local storm report, Apr 13, 10:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1006 PM CDT THU APR 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     HAIL             3 NW LAKE MILLS         43.10N 88.95W
04/13/2006  M4.25 INCH       JEFFERSON          WI   LAW ENFORCEMENT

            AT NEWVILLE ROAD AND INTERSTATE 94.

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 8:09 PM CDTSevere Thunderstorm WarningMKXIowa, Lafayette81 min
Apr 13, 8:58 PM CDTSevere Thunderstorm WarningMKXDane, Green77 min
Apr 13, 9:45 PM CDTSevere Thunderstorm WarningMKXJefferson45 min
Apr 13, 10:00 PM CDTSevere Thunderstorm WarningMKXRock38 min
Apr 13, 10:07 PM CDTSpecial Marine WarningMKX83 min
Apr 13, 10:09 PM CDTSevere Thunderstorm WarningMKXDodge, Washington, Waukesha66 min
Apr 13, 10:26 PM CDTSevere Thunderstorm WarningMKXJefferson34 min
Apr 13, 10:29 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee59 min
Apr 14, 12:13 AM CDTSpecial Marine WarningMKX92 min
Apr 14, 12:19 AM CDTSevere Thunderstorm WarningMKXSheboygan41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.